MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a bfarm notification that 60 yo male patient underwent a revision approximately 4 years 9 months post an initial hip procedure, initial implant on (b)(6) 2017.An increased decentering of the head in the inlay impressed with clearly visible osteolysis in the bony interface area of the metal socket as a sign of a clear inlay wear stated.Puncture test administered on (b)(6) 2022, proved the absence of infection.Intraoperatively, it was verified solid bony integration, the change of the inlay to a highly cross-linked inlay (exactech xle), with change of the clip-on head and a curettage and sealing of cysts with allogeneic spongiosa.
 
Additional Manufacturer Narrative
Device return anticipated.(b)(6).Correction/removal number: z-2112 thru 2133-2021.Concomitant medical products: 180-01-56 - crown cup,cluster-hole gr.56, sn: (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could have all contributed to the increased trend in wear/osteolysis related complaints).The most likely cause for the bone fracture could not be determined as adequate information was not provided to conduct a review.However, bone fracture is captured in the product labeling.However, this cannot be confirmed from the reported information as radiographs were not provided and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used.The revision reported was likely the result of a combination of both patient-related conditions and the risk factors specified in the hhe.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15293630
Report Number1038671-2022-00967
Device Sequence Number15000650
Product Code JDI
UDI-Device Identifier10885862024299
UDI-Public10885862024299
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2019
Device Model NumberNV GXL LNR, +5 LAT 32MM ID, GROUP 3 CUPS
Device Catalogue Number136-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/13/2022
04/21/2026
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/10/2022
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale